Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 19, 2005, 3:46 PM EDT for Morgan County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2005, 3:46 PM EDT (19:46 UTC)
- Expired
- Jul 19, 2005, 4:35 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:27 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 19, 3:27 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT TUE JUL 19 2005 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...WEAKLY CAPPED UNSTABLE AIR MASS TO CONTINUE OVER REGION IN SHORT TERM. CONVECTION STILL MORE COMMON IN WESTERN PARTS OF CWA. THINK THIS TREND WILL CONTINUE AS SURFACE LEE TROF CONTINUES EAST OF APPS THAT SHOULD LESSEN COVERAGE OVER WESTERN SIDE OF APPS. WESTERLY MID LEVEL FLOW IS HELPING KEEP WESTERN SIDE OF CWA MORE ACTIVE AS STORMS THAT FORM ON PLATEAU MOVE INTO WESTERN PARTS OF VALLEY DURING PEAK HEATING. ONLY CHANGES IN TEMPS WERE TO BUMP UP LOW TEMPS TONIGHT 1-3 DEGREES OVER CENTRAL AND NORTH WHERE TEMPS HAVE NOT COOLED AS MUCH AS MODELS HAVE HINTED AT FOR THE PAST FEW NIGHTS. .LONG TERM...(WED NIGHT THROUGH TUE)...MAIN FEATURE OF CONCERN FOR THE LONG TERM PERIOD IS MASSIVE UPPER RIDGE THAT MODELS AND ENSEMBLES GENERALLY AGREE WILL BE BUILDING INTO THE SOUTHERN APPALACHIANS OVER THE WEEKEND. RIDGE WILL BE CENTERED OVER THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS BY EARLY NEXT WEEK. THIS WILL TEND TO SUPPRESS CONVECTION IN MOST LOCATIONS OF THE FORECAST AREA WITH THE POSSIBLE EXCEPTION OF THE HIGHER TERRAIN. THUS HAVE CONTINUED TO CONFINE ANY POPS TO MAINLY THE MOUNTAIN ZONES. THE OTHER MAJOR EFFECT THIS STRONG UPPER RIDGE WILL HAVE IS WELL ABOVE CLIMO TEMPS. GFS GUIDANCE PROJECTS 100 FOR CHA ON SATURDAY WITH MID 90S FOR OTHER FORECAST POINTS IN OUR FORECAST AREA. WILL TRIM THESE TEMPS SOMEWHAT DUE TO MOIST SOIL CONDITIONS RESULTING FROM RECENT WIDESPREAD CONVECTION. NEVERTHELESS...VERY WARM CONDITIONS CAN BE ANTICIPATED AS THIS UPPER RIDGE TREKS THROUGH THE REGION. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 90 74 91 / 40 40 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 90 72 89 / 40 40 30 30 OAK RIDGE, TN 71 90 72 89 / 40 50 30 30 TRI CITIES AIRPORT, TN 68 87 68 88 / 40 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM/LCM
Hazardous weather outlook, Jul 19, 4:30 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 430 AM EDT TUE JUL 19 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-201000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 430 AM EDT (330 AM CDT) TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... THE AIRMASS WILL REMAIN WARM...MOIST...AND WEAKLY UNSTABLE ACROSS THE SOUTHERN APPALACHIANS TODAY AND THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED ACTIVITY EXTENDING INTO THE EVENING HOURS. LOCALIZED MINOR FLOODING IS POSSIBLE BUT WIDESPREAD FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH SUNDAY)... THE MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL CONTINUE WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS DURING MAINLY THE AFTERNOON AND EVENING. LOCALIZED MINOR FLOODING WILL ALSO BE POSSIBLE WEDNESDAY. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
In the hours before
Local storm report, Jul 19, 3:26 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
326 PM EDT TUE JUL 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG COSBY 35.81N 83.25W
07/18/2005 COCKE TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWNED IN AND AROUND THE
COSBY AREA NORTHEAST TO EDWINA. REPORTED BY NEWPORT
UTILITIES.
&&
FERRELLLocal storm report, Jul 19, 3:28 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 PM EDT TUE JUL 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG WARTBURG 36.10N 84.59W
07/18/2005 MORGAN TN LAW ENFORCEMENT
TREES DOWN IN WARTBURG. ONE TREE DOWN ON HWY 116. ONE
TREE DOWN ON FLAT FORK RD. BOTH TREES WERE BLOCKING
TRAFFIC.
0500 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
07/18/2005 BRADLEY TN LAW ENFORCEMENT
FEW TREES DOWN.
0500 PM HAIL CLEVELAND 35.18N 84.87W
07/18/2005 0.88 INCH BRADLEY TN LAW ENFORCEMENT
0535 PM TSTM WND DMG COSBY 35.81N 83.25W
07/18/2005 COCKE TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWNED IN AND AROUND THE
COSBY AREA NORTHEAST TO EDWINA. REPORTED BY NEWPORT
UTILITIES.
0615 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
07/18/2005 BRADLEY TN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0630 PM TSTM WND DMG BENTON 35.18N 84.65W
07/18/2005 POLK TN UTILITY COMPANY
TREES AND POWER LINES DOWN.
&&
FERRELLNearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.